How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5763
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

Why is it on the new medications am on sometimes can concentrate

This answer was rated:

Why is it on the new medications am on sometimes can concentrate sometimes and can't? Lose it totally even for less than a few seconds listening to someone over the phone or internet.

It is hard to say. New medications do take time to adjust to, sometimes up to a few weeks. As your body adjusts, you can experience stronger sides effects. Then as you get used to the medication, the side effects will reduce or go away completely. You may want to call your doctor to see if concentration problems are an expected side effect.


Customer: replied 4 years ago.
When you mean Doctor you mean my psychiatrist?

Well the medications are meant to be for help with my memory and concentration since they are Quetiapine 800MG once at night, Diazepam 5MG once in morning, once in the afternoon, once in night and sertraline 300 MG?

Customer: replied 4 years ago.
Also I've been taking them for months increasing the doses in a short time took all the medications around the same time. Psychiatrist said will get better my concentration and memory but it's been months.

Whoever prescribed your medications is who you should talk with about possible side effects. If it's been months since you started the medications and you don't feel your memory or concentration is any better, then you may need an adjustment of your medication. You may be taking too much or it could be you are taking the wrong medication for you. The doctor who prescribed your medications should be able to figure out what is going on. Sometimes it takes a little bit of adjusting before you can find medications that work for you so what you are experiencing is not unusual.


Customer: replied 4 years ago.
Why is it certain times I can concentrate and remember stuff and certain times I can't even if something that interests me so it's not really interests that help me concentrate totally?

It sounds like something else is causing your memory and concentration issues then. Most of the time when you are interested in something, you should be able to focus. But if things that interest you do not help you concentrate, then there is another cause. It could be stress, medications or another issue. It would be good to talk with your psychiatrist to see what he/she can do to help.


We need to close this thread with a rating and start a new one. Thank you!

TherapistMarryAnn and 5 other Mental Health Specialists are ready to help you

Related Mental Health Questions